New Zealand reports death of woman after Pfizer COVID-19 vaccine

DM

New Zealand reported its first recorded death linked to U.S. drugmaker Pfizer’s COVID-19 vaccine, the health ministry said on Monday, after a woman suffered a rare side-effect leading to inflammation of the heart muscle. The report comes as the country battles an outbreak of the Delta variant after nearly six months of being virus free. It followed a review by an independent panel monitoring the safety of the vaccines. “This is the first case in New Zealand where a death in the days following vaccination has been linked to the Pfizer COVID-19 vaccine,” the ministry said in a statement, without giving the woman’s age. The vaccine monitoring panel attributed the death to myocarditis, a rare, but known, side-effect of the Pfizer vaccine, the ministry added. Myocarditis is an inflammation of the heart muscle that can limit the organ’s ability to pump blood and can cause changes in heartbeat rhythms. Pfizer said it  recognized there could be rare reports of myocarditis after vaccinations, but such side-effects were extremely rare.

Notifications - Subscriptions
Notify of
4 Comments
Newest
Oldest Most Voted
Inline Feedbacks
View all comments

4
0
Would love your thoughts, please comment.x
()
x